Announcement

Collapse
No announcement yet.

Had a bit of a hairloss scare in the shower this morning...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Had a bit of a hairloss scare in the shower this morning...

    I've been on elmiron for two weeks now and had worked past the headache side affect after the first week. So far, so good, I though!

    This morning while washing my hair in the shower a small chunk (chunk may be too big of word to describe it...more like five our six hairs stuck together) came out of my scalp.

    But, I'm taking a BIG breath and realizing that we all normally lose 50-100 hairs a day and I hadn't washed my hair in three days (I know, gross, what can I say?). Throughout the day I periodically ran my hands through my head and found that I would get a random strand or two but nothing major. I'm remembering the suggestion that someone posted, which was to make note of how many hairs you lose before you start elmiron so that you don't freak out. Good advice!

    My husband was so great this morning when I told him. He said "I will still love you when you're bald."
    mom_in_ma

  • #2
    When I was on Elmiron, I always wondered if the hair loss was on my head or in my head. The truth became known one day while putting my hair gel in before I blow dried....I had two big handfuls of hair. Never happened before and after a few weeks off the Elmiron it finally stopped. Hang in there, and I hope that was just a freaky coincidence.

    Comment


    • #3
      gee hubby thats nice to know huh? glad he lightened the mood some for you. When I tool Elmiron, the hair loss lessened over time.
      'The will of God will never take you where the Grace of God will not protect you.'

      Comment


      • #4
        hair loss

        your scenario..is Exactly me...ONE a month ago.
        i only wash 1 x week

        a few strands fell out..in the shower...all at one time..in one spot.
        and if i run my hands threw my dry hair..i get a loose 1 or 2


        i cut down from elmiron 3xday to 1xday
        for about a week
        then i washed again...and it was still comming out...
        so i stopped competley.

        its been 3 weeks that i stopped the medication completely
        and its still falling out a little.
        i had a nervous break down and saw a dermatoligist..yesterday actually.


        this is the deal
        yes. my hair is falling out.
        its at the very top of my head... all along my part line...has thinned.
        (i can still hide it)

        could be several things...elmiron is one of them
        check ALL your meds..evidently...my High Blood Pressure med..is a beta blocker which also causes hair loss
        ( i have a call into that doc to see if we can change that too)

        she recommends me using ROGAINE. the MEN's one. Extra Strength 5% Minoxodal apply to scalp 2xday...with the eye dropper enclosed)

        for shampoo....she says NIOXIn (can get at saloon)
        (i am picking that up this afternoon)

        hair loss could also be the combination of stress...and stress to the body..
        like general anestheia...(like from my HYDRO)

        She took blood...to check my iron levels..and thyroid too

        i havent shampooed yet this week..as i cant handle another breakdown
        so i dont know if it is slowing down or not.

        but last week...was by far the most hair loss i have yet experienced.

        keep in mind:
        i was on elmiron for 4 months
        i have been off it for 3 weeks
        still having a little hair loss


        derm doc also said
        it CAN realisictly take 6 months for the hair loss to stop
        after stopping the medication

        but most of it should stop after 3 months.

        mentioned about hair patterns..and they go in 3 months periods.
        3 months it falls out.....3 months it grows in..
        (who knew?,...lol)


        I am a very vain person i suppose..and the hair loss...was not worth it for me.

        i just quit my elavil too (4 days ago)..because i am freaking out.
        and I am now on NO IC drugs..
        except... desertharvest.com aloe vera pills
        so...so far...these past med-free weeks..have been good
        1 small flare...and it was cured within 24 hours...by drinking a gallon of water.

        so..i am bladder-ily speaking i am well
        its just the hair loss...i am dealing with.

        i suppose..you are going to have decide if the drug is working well enough for you..to deal with the hair loss.

        for me...i think my ic is mild...mostly frequency & burning
        so..i am exploring other options.

        i also have a theory..
        if you are the skinny girl in the office...who is always cold
        you will experience hair loss.

        (at least that describes me)
        Quit ELMIRON due to hair loss
        Cystoprotek ROCKS!

        find me on FACEBOOK -
        search my email [email protected]

        Current Meds:
        AM Cystoprotek & ATARAX 50mg
        Dinner CYSTOPROTEK
        PM Elavil 25mg

        Comment


        • #5
          Elmiron And Hiar Loss

          Whoever is experiencing hair loss may want to try Nioxin shampoo and the conditioner is called scalp therapy. I am a hairstylist and many of my clients men and women have said it has helped their thinning hair. Some cancer patients have tried it and claimed it helped them . I started elmiron 2 weeks ago and I am going try using Nioxin as a preventive measure. I can't promise that it will work for this, but I will keep everyone posted on what happens in my case.
          I just saw the comment above about your doc recommending the Nioxin(sorry I wasn't reading carefully.)
          Good luck! It is a great shampoo I have used it in the past even when I was not concerned about losing hair and I love it. It's a little expensive but well worth it and it is very concentrated and you only need to use a little. It should last a long time!
          Gwen
          Last edited by GWENDOLYN; 04-10-2007, 01:17 PM.

          Comment


          • #6
            I am also losing my hair but my uro recommended I start taking biotin. I just started it and have started to see somewhat of an improvement. It's a cheap vitamin that they use to make horse hair beautiful... and he used it when he had cancer to help regrow hair. Good luck! It's so sad to see your hair go and look dull.

            Comment


            • #7
              I am so sorry you guys are loosing your hair! I have never taken Elmiron, but have had a lot of thinning hair sometimes my scalp has started to show a little and my hairline changed. So this has always been an interesting subject to me.

              Tonight, I looked up on Rxlist.com the side effects of Elmiron and in the blinded study they didn't even mention hair loss or in medical terms Alopecia, but it was listed in the unblinded study where people knew what they were taking. (Some were taking the placebo, some only took Elmiron for a period of time and others for years.) In the unblinded study with 2,499 participating hair loss was at a rate of 4% of the people, but they didn't break it down Elmiron versus placebo. That makes it hard to determine the meaning of the 4% rate. It make me wonder on the first study if people did have hair loss and just didn't report it? There are so many people who experience hair loss and Elmiron even doctors and IC books talk about it. Does it make you wonder what went on during Elmiron's clinical trials? It is kind of puzzling. Here is the link http://www.rxlist.com/cgi/generic/pento_ad.htm

              Elmiron does list hair loss on their website, so some where down the line they were forced to admit this side effect. http://www.orthoelmiron.com/orthoelm...thoelmiron.com Wonder if there are any other studies, which have been done on this?

              I wish you all the best with taking Elmiron and decreasing your hair loss! The shampoo sounds like a good idea -- hadn't heard of it. Hang in there.

              ads

              Comment


              • #8
                I have been on Elmiron since 1997, never had any problems with hair loss. Now that I'm older though, I am beginning to have thinning hair around the temple areas, but that is normal- don't think its the medicine.

                Comment


                • #9
                  This thread is interesting to me because I have tried many of the "remedies" listed here. I use the Nioxin, the biotin and I also supplement with phytoestrogens using some soy and flax seed.

                  My hair stopped shedding from the Elmiron, and the wider parts are going away. Some may say that would have happened anyway with time- and it may have. But something is working great because for the first time in 15 years I have luxurious eyelashes! I am amazed every morning when I put the make-up on. And I know the biotin has made my fingernails stronger, whiter and they grow faster. I noticed this a week after starting it and many users report this positive effect.

                  Maybe my side effects with Elmiron were a good thing....

                  Comment

                  Working...
                  X